Time	Length	Activity	Supplies
6:00-		Welcome & Warm Up	Agenda/Quiz
6:20pm	10 min	1. Ask that everyone intro themselves – name and role and	ppt
		one thing that gives you joy (pics welcome)	
	5 min	2. Quiz on priorities – point being that it is sometimes	
		hard to choose – there isn't always a 'right' answer.	
		Instead you should consider how you want the class and	
		course to go.	
	5 min	3. Self ranking – on a scale of 1-5, my satisfaction with	
		my first day of class is (you won't share this with	
		others – just a check in for you – write your number	
		down on your quiz sheet to keep in mind)	
6:20-		First Minutes of Class	First Minutes of
6:35pm	5 min	1. We are already minutes into this session – in pairs, you	class list
		have 2 min to please identify as many things as you can	Prizes for high
		that you see I intentionally did in the first minutes of	scorers
		this class – can you guess all 10 (though likely there are	
		more)?	
	10 min	2. Go over the list, pause on any ripe for discussion, give	
		prize for most identified	
6:35-	<u> </u>	Instructor Introduction	
6:45pm	2 min	- I'll introduce myself – listen for yay's and nay's – what	
		should be included and what shouldn't from what I said.	
		See if you can correctly identify what I did well and what	
	2	should have been left out.	
	3 min	- My intro: "Hi Everyone, my name is Dr. Carrie Nolan. I'm	
		the Dean of Learning Transformation here at COLT (Centre of Learning Transformation). I have 15 years of	
		experience in higher education, having taught in the areas	
		of recreation leadership, essential skills and education. My masters is in experiential education and phd is in	
		education. I've been awarded 'outstanding educator of the	
		year' by the Association of Experiential Education.	
		Outside of being an educator, I am an avid paddler, with	
		about 25,000kms under my boat including a 9000km cross	
		Canada canoe trip that saw my best friend and I become	
		the first female team to paddle ocean to ocean.	
		- Though I've had 67 'first day of classes' for all the courses	
		I've taught, this is my first time teaching this session.	
		Makes me a bit nervous. I have to say that this is my least	
		favourite workshop to lead.	
		- When teaching, I care to connect head (understanding),	
		heart (care) and hands (doing) – so you can expect a	
		participatory class – I want you engaged in your learning.	

Class One Plan – May 9, 2017 Curriculum Development

		This means group discussions, choices when it comes to	
		assignments and that I want your feedback throughout the	
		course	
		- We'll make this room work for us, but I wanted 2001. Too	
		bad- hopefully you'll suffer through this space with me	
		 You can contact me anytime – I'm quite responsive to 	
		emails. I'll also give you my card which has my cell	
		number on it – feel free to send me a text at anytime.	
		- Anyone else have oatmeal this morning? I've been trying	
		to choose healthy options and I have to tell, I hate oatmeal!	
		- Anyways, looking forward to a great class!"	
	5 min	1. Ask for their answers and go over slide	
6:35-		Student Connections	
6:50pm	2 min	- Why connect?	
-	3 min	- What have we already done to connect you to one another?	
	10 min	- Let's continue to build our connection with some 'warm	
		ups' in pairs, with someone you don't know well, share	
		your proudest teaching moment – each person will share	
		their partners story with the group – ADAM leads	
6:50-	10 min	Break	
7:00pm			
7:00-		Course Overview – what's the big idea, Activity & Syllabus	Fill in the blanks
7:10pm	5 min	- Have students think of a 'worst' and 'best' example from	for best & worst
		their instructors – and list 3 things that made the worst, the	
		worst and 3 things that made the best, the best – point	
		being – the way an instructor 'facilitates' learning shapes everything – this class is to have you consider how you	
		shape learning and practice facilitation to grow!	
	5 min	- go over slides	
7:10-	5 11111	Course Activity – do something you're going to do	Picture cards
7:38pm	8 min	- have each person grab a pic, stand in front of class and talk	
,opm		about it for 1 minute	
	2 min	- why? This course is about delivery and I want you to have	
		every opportunity to practice. Getting up in front of one	
		another will be a regular practice so why not get started?	
	3 min	- Why else? This is a pre-assessment – I'm getting a glimpse	
		into where you're at in your presence in front of the class.	
	2 min	- Anything from that influence how you present?	
	8 min	- Do another minute each – notice any changes? What	
		happens when we begin to think about what we're doing?	
		Sometimes disequilibrium	
	5 min	- Go over course activity slide	
7:38-		Course Syllabus – what's the nitty gritty	Hand out
8:03pm	3 min	1. For syllabus – go over learning outcomes.	bloom's
	2 min	2. Frame the writing of their own learning outcomes	taxonomy
	5 min	3. Give them time to write their own	Syllabus

	10 min	4. Have them each draw an assignment from the hat that	Assignment
		they then need to teach the class about	names on a sheet
	5 min	5. Go over slides on syllabus (relate to ITM)	to draw from hat
8:03-	10 min	Break	
8:13pm			
8:13-		Explain Expectations & Social Contract	
8:30pm	5 min	- Chair activity – we decide how to shape a class – literally and figuratively	
	7 min	 how do we want to shape this class? What will it take to have you saying 'this is the best class ever – I'm learning so much and having fun while doing it' 	
	5 min	- go over slides	
8:30-		Bridging to the Next Class	
8:40pm	2 min	- go over what we did and what we're going to do	
	5 min	- Think of your ranking at the start – what has been shared today that could help you increase your satisfaction with your first day of class? What will you do that you that you haven't done before or what will you modify? Choose 1 idea sparked by today.	
	3 min	- go over slides & checklist	
8:40-	20 min	Learning Logs	templates
9:00pm			